Skip to content

Justification

November 11, 2010

Dr. Hope, Jr., called just a little while ago. He and the brain surgeon finally talked yesterday at 5:00 p.m. The brain guy had just (finally) finished talking with the gamma knife people and was (finally) convinced that what we’re looking at in my brain is some sort of imaging effect and worth scanning again, but not worth poking a hole in my head. Finally. And he (finally) agreed that it was a good thing I had canceled the surgery at noon based on my prayers, Hank’s prayers, your prayers and your advice.

Hank said, “These guys don’t know much, do they?” He is a master of understatement.

Anyway, I’ll be getting an MRI of the brain in early December to see what’s going on. It could still be bad news and I could still end up needing a brain biopsy, but no need to jump into this hastily.

On the Cyberknife front I am scheduled to start on Monday the 15th, though I don’t have the exact time yet. I have their phone number so I can call them tomorrow if they don’t get the time to me soon enough to make me happy. It will be three sessions and then I’m likely going to be very tired for a few days. The pain should start to reduce quickly, or so they say. Please pray that it does. It’s very bad right now, but I just have to hang on by my nails for 3.5 more days — an then 3 full days of treatment…. Sigh. At least it’s not going to go on forever.

Next week I’ll also be talking with the oncologist (chemo guy) about future treatment for my lungs. Who knows what’s going on there? I haven’t had the time or energy to really think through the options he presented, but I’m looking forward to running all this brain and spine stuff by him. He’s been out for a couple of weeks, but I’m sure he’ll be outraged on my behalf and probably dash out of the room to wave his arms about and yell at a few people on the phone. He has done this before. He’s a good person.

Meanwhile I hurt hurt hurt. Ouch. Serious ouch. We’re upping the steroids a bit because they do help with pain management, but they make me crazy. O am taking Decadron, which is an evil personality changing steroid. Many people call it Demondron. Nasty nasty nasty but necessary right now. I’m experiencing several of the “report immediately to your doctor” side effects (swollen ankles, swollen face, easy bruising, muscle weakness, depression, anxiety, lack of sleep…) and I have reported them, but there is absolutely nothing we can do right now. If I go off the steroids I would be in such great pain I would have to jump off a cliff to relieve it. Pray all my organs survive this crap for a few more days. It makes me into an evil fuzz-brained nasty person. The nasties have helped me deal with the doctors the last few days, though. A doctor should never put a woman on Decadron and expect good manners.

Anyway, I thought you’d all like to know this and I thank you very much for all your support.

Advertisements
20 Comments leave one →
  1. Babs permalink
    November 11, 2010 2:12 pm

    I love the “guy” reference – brain guy, knife guy, etc…… lol

    Please keep hanging on. Prayers always.
    Babs

  2. Sandy Bartell permalink
    November 11, 2010 2:13 pm

    Jill, I’m glad things worked out this way. You need to have pain relief, and as fast as possible. I know you need three sessions, but I hope the first one brings you a huge measure of relief. I’m curious about what the cyberknife procedure is exactly…it sounds like it’s a “virtual” thing but it can’t be. Don’t answer if you don’t have the energy…it’s just a rhetorical question. Anyway, I can look it up on the web. Praying that you get relief soon.

  3. Cassie permalink
    November 11, 2010 2:32 pm

    Soooooo if you’re feeling all ragey like, I have a few phone numbers for you *BEG*

  4. Sami permalink
    November 11, 2010 2:34 pm

    I am so glad that you followed your instincts on canceling the appt. I am so very sorry about the pain, we will pray for relief. What is your position on medicinal marijuana? *grin*

  5. E Lis permalink
    November 11, 2010 2:38 pm

    I’m with CASSIE lets make some good use of the meanies you feel – I have no rage in me and could use some lately 🙂

    Seriously, my Dad had awful side effects to steroids and can’t use any more with any of his continued treatment. I saw first hand how much and how quick it can change one’s outlook and life. For him, it led to steroid psychosis which is fairly rare and he was actaully pretty nice during it 😉 It scared my Mom and I completely and I can add to my life lesson book for future clients (see always some positive point there).

    Definitely continued prayers and thinking of you all!!! The pain just plain needs to go away or you may need a pain specialist to assist…

    Lisa

  6. November 11, 2010 3:05 pm

    Praying you have fingernails left next week, as you hold on tightly and get through the demon pain and all…

    And, wow. . . even if you were at full strength, full energy — it would be a full time job just to keep your docs and appts straight!

    *tentative hug* (Glad cyberhugs can’t hurt. . .)

  7. Sarahtee permalink
    November 11, 2010 3:36 pm

    More prayers from here Jill – wish I could make Monday get here sooner for you.

    Sarah xxx

  8. Resa permalink
    November 11, 2010 4:03 pm

    Here.

  9. Bemused Boomer permalink
    November 11, 2010 4:24 pm

    You are waay too nice–it takes demon steroids to get you to call and be assertive with a doctor? I do that regularly, even to the point of reminding them that I, ultimately, am in charge of my body. I was on steroids for a year once, and only by the grace of God did not commit homicide. But, man, did I get a lot done!

    Almost everyone has been on some kind of mood altering drug during an illness. Just let people know that you are on meds that make you cranky. They’ll most likely give you plenty of compassion and allowances.

  10. Ellen permalink
    November 11, 2010 4:27 pm

    So glad that worked out, Jill.

    Now just get something done about the pain.

    Have you been able to get any restful sleep?

  11. mom permalink
    November 11, 2010 8:20 pm

    I too, continue my prayers for that restful sleep for you. Hang in there my dear one and know there is a God who gives us miracles. He has responded a bit for you, but not as of yet 100%. It is coming.Love to you and continued prayers and hugs and love again.
    Mom

  12. Mimi permalink
    November 12, 2010 10:59 am

    Jill — I’ll be praying that you get relief from the pain ASAP. My hubby says that he’s rather detox from methadone again (prescription pain relief — he did that in 2005) than have another round of steroids. Keep believing, keep praying, follow your instincts, and let God fill you completely with His peace.

  13. Christe permalink
    November 12, 2010 7:18 pm

    Our prayers are with you every day.

  14. Tammy permalink
    November 13, 2010 6:46 am

    You don’t get a lot of fun choices, do you? I hope you are feeling much better today, in body and mood.

  15. Pat Hallberg permalink
    November 14, 2010 5:38 pm

    I am not clear on what happened when you returned to your team from the SF doctor visit and her suggestions. I have been away and probably missed an important decision long the way.

    Don’t like to travel by air in Winter anymore. Old I guess. I worry more than I used to about flying in weather. Darren and Joelle will stay put also and maybe a couple of her nieces will go down from Seattle by car.

    We are joining in on the Christmas drawing so we will be there just not in person.

    Later
    patnross@astound.net

  16. November 15, 2010 9:55 am

    Praying day 1 of back zapping brings mucho pain relief!

    • November 16, 2010 8:52 am

      Praying day 2 of back zapping makes things better and better. 🙂

      • November 17, 2010 8:38 am

        Praying day 3 of back zapping makes all the pain go away.
        xoxo

  17. JakKim permalink
    November 15, 2010 10:25 pm

    By this time, you should have had your knife thingy 😉 from the knife people. I pray your pain has lessened.

    Tucked in your pocket, thinking of you, Jakk

  18. Sarahtee permalink
    November 16, 2010 10:58 pm

    Thinking of you, Jill, and hoping the pain has decreased after the zapping.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: